8 days on ProZinc

Discussion in 'Prozinc / PZI' started by Rupert_09, Dec 22, 2017.

  1. Rupert_09

    Rupert_09 Member

    Joined:
    Jun 11, 2017
    Hello,

    Rupert has been on Prozinc for 8 days now. His numbers are in the 300's to 200's. Did another Curve after increasing his dose to 3 u. His sugar is 67. He's not eating and he vomit what little he ate. He is very vocal tonight. That what prompt me to check his sugars a few more times today. I am not giving him any insulin. Gonna recheck his sugar but when? 2 hrs? then he is off his 12 hr schedule..... Please let me know what to do....:bighug::cat:
     
  2. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    His BG has been dropping all day today and that's a sign that the 3 u dose is probably too high. We recommend increasing the dose by no more than 0.25 u at a time. A whole unit increase is huge at this dose level. The BG of 67 is in the +11 cell on your SS. My guess it that when you do the next BG test at the usual re shot time it'll still be too low to give any insulin.

    I suggest that you drop his dose back to 2.5 u tomorrow AM and leave it there for minimum 2 days. It might be too low but your data will tell. If it needs to be raised, go up to an eyeballed 2.75 u and keep getting more data.
     
    Vader723, Rachel and FurBabiesMama like this.
  3. Rupert_09

    Rupert_09 Member

    Joined:
    Jun 11, 2017
    I'm gonna have to buy new needles to do the .25, .50, etc..... all I have are whole numbers.
     
  4. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    You can buy U100 syringes and use them with a conversion chart to allow many different dosing fractions:
    http://www.felinediabetes.com/insulin-conversions.htm
    Many people order syringes from adwdiabetes.com or buy Walmart's ReliOn brand (you have to specifically ask for U100 syringes with half unit marks.

    For now, though, use your U40 syringes and do your best to eyeball half way between 2 and 3 units.
     
  5. Djamila

    Djamila Well-Known Member

    Joined:
    Aug 1, 2015
    I agree with Kris, looks like 3u might either be a bit too much, or it's just the impact of increasing by a whole unit. So I'd back down to 2.5u and eyeball it the best you can, then go from there.

    Don't be alarmed if he's really high in the morning. That's typical after a skipped dose. So try a couple of days at 2.5u and let's see how he does on that, then we can adjust from there.
     
    Kris & Teasel likes this.
  6. Rupert_09

    Rupert_09 Member

    Joined:
    Jun 11, 2017
    He was high this am. 299. My husband did the best he could to give him 2.5. We checked him at 12pm it was 363.
     
  7. Djamila

    Djamila Well-Known Member

    Joined:
    Aug 1, 2015
    Yuck. Well, let's see where he's at tonight and tomorrow and decide from there. Is there anything else going on with him? food changes? health issues?
     
  8. Rupert_09

    Rupert_09 Member

    Joined:
    Jun 11, 2017
    No food changes or health issues that I'm aware of. Going to take him in for a full blood work up. He hasn't had it done since March 21st & March 25th of this yr
     
  9. Djamila

    Djamila Well-Known Member

    Joined:
    Aug 1, 2015
    It can take a few months to adjust to a new insulin change, so it may well just take some time. Just making sure there weren't other factors we should be considering. Hopefully a few cycles at this dose will calm him down a bit.
     
  10. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    I think he's bouncing after those greens yesterday so I suggest waiting it out.
     
    Last edited: Dec 23, 2017
  11. Rachel

    Rachel Well-Known Member

    Joined:
    Aug 25, 2013
    It does look like bouncing...let's see what happens.
     
  12. Rupert_09

    Rupert_09 Member

    Joined:
    Jun 11, 2017
    @Kris & Teasel I've had Rupert on 3 units his sugars are high in the am & pm's. He gets in the 100's at +5 after am shot then is high the rest of the day and night....
     
  13. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    You have flatter yellows today. Stick to the 3 u for today. Unfortunately, it's in the nature of Novolin to drop BG fairly low from fairly high pre shot numbers. Your approach should be to try and lower the nadir to something in the 90 to 110 range. That's the focus of your dosing right now. The hope is that over time the pre shot numbers come down a little.

    If tomorrow's AMPS is still high (pink), try 3.25 u IF you can monitor. Today you were just about at the no shot margin with this AM's 246 and a high-ish dose of a dramatic-acting insulin. That's why you should keep the 3 u tonight and see where he goes.
     
    JanetNJ likes this.
  14. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    My apologies! I didn't read your signature text carefully enough. I see you're on ProZinc. I wouldn't change my advice for today, though.
     

Share This Page